Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 28, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 31, 2016, 7:55 PM CDT for Jim Wells County, Kleberg County, Texas. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2016, 7:55 PM CDT (00:55 UTC)
- Expired
- May 31, 2016, 10:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jim Wells County, TX, Kleberg County, TX
The radar
The Corpus Christi radar (KCRP), 57 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 8:25 PM CDT | FLASH FLOOD | Premont, TX | WATER UP TO HOMES IN PREMONT. |
| May 31, 9:06 PM CDT | HEAVY RAIN 6.1 | 2 W Kingsville Naval Ai, TX | WATER FLOWING INTO HOUSE WITH ADDITIONAL HOMES FLOODED IN NEIGHBORHOOD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1373 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted.
555
WGUS54 KCRP 010055
FFWCRP
TXC249-273-010300-
/O.NEW.KCRP.FF.W.0028.160601T0055Z-160601T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
755 PM CDT TUE MAY 31 2016
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN JIM WELLS COUNTY IN SOUTHERN TEXAS...
KLEBERG COUNTY IN SOUTHERN TEXAS...
* UNTIL 1000 PM CDT
* AT 753 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN ACROSS MUCH OF THE WARNED AREA WITH AN ADDITIONAL
ONE TO TWO INCHES POSSIBLE. FLASH FLOODING IS ALREADY OCCURRING
ACROSS KINGSVILLE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KINGSVILLE...PREMONT...LA GLORIA...RIVIERA BEACH...PALITO BLANCO...
RICARDO...KINGSVILLE NAVAL AIR STATION...BEN BOLT...RIVIERA AND LOYOLA
BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 2726 9799 2727 9823 2765 9823 2765 9794
2762 9792 2762 9789 2759 9787 2756 9784
2756 9754 2723 9756 2724 9763 2728 9765
2726 9773 2728 9776 2727 9777 2728 9778
2727 9781 2725 9783 2724 9792 2721 9798
$$
HART2 follow-up statements
494
WGUS74 KCRP 010157
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
857 PM CDT TUE MAY 31 2016
TXC249-273-010300-
/O.CON.KCRP.FF.W.0028.000000T0000Z-160601T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JIM WELLS TX-KLEBERG TX-
857 PM CDT TUE MAY 31 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTHWESTERN JIM WELLS AND KLEBERG COUNTIES...
AT 856 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN PERSISTING ACROSS KLEBERG COUNTY. UP TO FOUR INCHES OF
RAIN HAVE ALREADY FALLEN WITH AN ADDITIONAL INCH POSSIBLE. ALTHOUGH
RAIN HAS LET UP ACROSS JIM WELLS COUNTY...WATER LEVELS WILL BE SLOW
TO RECEDE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KINGSVILLE...PREMONT...LA GLORIA...RIVIERA BEACH...PALITO BLANCO...
RICARDO...KINGSVILLE NAVAL AIR STATION...BEN BOLT...RIVIERA AND LOYOLA
BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 2726 9799 2727 9823 2765 9823 2765 9794
2762 9792 2762 9789 2759 9787 2756 9784
2756 9754 2723 9756 2724 9763 2728 9765
2726 9773 2728 9776 2727 9777 2728 9778
2727 9781 2725 9783 2724 9792 2721 9798
$$
HART219
WGUS74 KCRP 010255
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
955 PM CDT TUE MAY 31 2016
TXC249-273-010304-
/O.EXP.KCRP.FF.W.0028.000000T0000Z-160601T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JIM WELLS TX-KLEBERG TX-
955 PM CDT TUE MAY 31 2016
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN JIM WELLS AND KLEBERG
COUNTIES WILL EXPIRE AT 1000 PM CDT...
THE HEAVY RAIN HAS ENDED. FLASH FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 2726 9799 2727 9823 2765 9823 2765 9794
2762 9792 2762 9789 2759 9787 2756 9784
2756 9754 2723 9756 2724 9763 2728 9765
2726 9773 2728 9776 2727 9777 2728 9778
2727 9781 2725 9783 2724 9792 2721 9798
$$
HEAVENERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 31, 6:33 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 31, 6:33 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
633 PM CDT TUE MAY 31 2016
.DISCUSSION...Update for 00z Aviation.
&&
.AVIATION...Widespread convection xpctd to impact KCRP/KVCT/KALI
this evening and dvlp towards KLRD. Have TEMPO +TSRA with
IFR/LIFFR likely this evening under/near convection. Convection
should diminish late this evening and then xpctd to have dry
conditions prevail overnight. Uncertainty as to how much
convection dvlps drng day Wed...but will keep TAFs dry for that
time for now. VFR likely away from convection. Gusty/VRB winds
VCNTY convection with SSErly sfc winds 10 to 15 knots away from
convection.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 76 89 76 84 72 / 90 30 50 70 60
Victoria 74 88 72 84 70 / 90 40 50 70 70
Laredo 77 93 73 86 71 / 50 30 70 60 50
Alice 74 90 74 85 71 / 80 30 60 70 60
Rockport 79 88 78 83 74 / 90 30 40 70 60
Cotulla 75 90 72 84 68 / 80 40 70 70 50
Kingsville 76 91 75 85 71 / 70 30 50 70 60
Navy Corpus 79 88 78 83 75 / 80 30 40 60 60
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch until midnight CDT tonight For the following
zones: Aransas...Bee...Calhoun...Duval...Goliad...Jim
Wells...Kleberg...La Salle...Live Oak...McMullen...Nueces...
Refugio...San Patricio...Victoria.
GM...None.
&&
RH/79...AVIATIONHazardous weather outlook, May 31, 5:48 AM CDT, 14 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 548 AM CDT TUE MAY 31 2016 GMZ230-235-250-255-270-275-TXZ229>234-239>247-011100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 548 AM CDT TUE MAY 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TODAY. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG WINDS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH FRIDAY. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING MAY OCCUR. THERE REMAINS SIGNIFICANT UNCERTAINTY AS TO WHETHER WIDESPREAD FLASH FLOODING WILL OCCUR. A FLASH FLOOD WATCH MAY BE ISSUED IF CONDITIONS WARRANT. THE AREAL COVERAGE AND INTENSITY OF THUNDERSTORM ACTIVITY ARE EXPECTED TO DECREASE SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE.
In the hours before
Local storm report, May 31, 7:09 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
709 PM CDT TUE MAY 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HAIL RICARDO 27.42N 97.85W
05/31/2016 E2.75 INCH KLEBERG TX PUBLIC
PICTURES OF BASEBALL SIZE HAIL RECEIVED IN REAL TIME.
&&
HARTLocal storm report, May 31, 7:44 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
744 PM CDT TUE MAY 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM FUNNEL CLOUD RICARDO 27.42N 97.85W
05/31/2016 KLEBERG TX PUBLIC
IMAGES SUBMITTED OF FUNNEL CLOUD NEAR RICARDO.
&&
HARTLocal storm report, May 31, 7:45 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
745 PM CDT TUE MAY 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HEAVY RAIN BENAVIDES 27.60N 98.41W
05/31/2016 M2.24 INCH DUVAL TX TRAINED SPOTTER
2.24 INCHES IN 30 MINUTES.
&&
HARTLocal storm report, May 31, 7:47 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
747 PM CDT TUE MAY 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM TSTM WND GST KINGSVILLE 27.51N 97.86W
05/31/2016 M51 MPH KLEBERG TX ASOS
&&
HARTLocal storm report, May 31, 7:48 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
748 PM CDT TUE MAY 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL KINGSVILLE 27.51N 97.86W
05/31/2016 E1.00 INCH KLEBERG TX PUBLIC
&&
HARTSpecial weather statement, May 31, 7:51 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
751 PM CDT TUE MAY 31 2016
TXZ239-240-010145-
WEBB-DUVAL-
751 PM CDT TUE MAY 31 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEBB AND NORTHWESTERN
DUVAL COUNTIES...
AT 750 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF FORT EWELL SITE TO
LAREDO AND RIO BRAVO. MOVEMENT WAS EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
LAREDO...FREER...RIO BRAVO...EL CENIZO...BOTINES...SEVEN SISTERS...COLUMBIA
BRIDGE...UNITED SOUTH HIGH SCHOOL...BRUNI...RANCHOS PENITAS WEST...
CALLAGHAN...LAS TIENDAS...RIO BRAVO--EL CENIZO...AGUILARES...UNITEC
INDUSTRIAL PARK...LAREDO COUNTRY CLUB...LAREDO INTERNATIONAL AIRPORT...
RANCHITOS LAS LOMAS...MIRANDO CITY AND TEXAS A&M INTERNATIONAL
UNIVERSITY.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2727 9933 2732 9937 2728 9943 2730 9953
2748 9948 2750 9953 2757 9951 2761 9955
2760 9959 2764 9960 2763 9964 2766 9967
2767 9972 2792 9986 2803 9836 2735 9877
2735 9880 2727 9882
TIME...MOT...LOC 0050Z 265DEG 30KT 2798 9897 2738 9946
TEThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:14 PM CDT | Tornado Warning | CRP | Kleberg | 19 min |
| May 31, 7:24 PM CDT | Flash Flood Warning | CRP | La Salle, McMullen | 3 hr |
| May 31, 7:31 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 44 min |
| May 31, 7:39 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Kleberg | 37 min |
| May 31, 7:41 PM CDT | Special Marine Warning | CRP | 94 min | |
| May 31, 7:51 PM CDT | Special Weather Statement | CRP | Webb | 54 min |
| May 31, 7:58 PM CDT | Special Weather Statement | CRP | Goliad, Jim Wells, Nueces, Refugio, San Patricio | 62 min |
| May 31, 8:15 PM CDT | Special Weather Statement | CRP | Kleberg | 30 min |
| May 31, 8:22 PM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Refugio | 53 min |
| May 31, 8:24 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 51 min |
| May 31, 8:29 PM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Live Oak | 3 hr |
| May 31, 9:04 PM CDT | Areal Flood Advisory | CRP | Aransas, Calhoun, Goliad, Refugio, Victoria | 3 hr |
| May 31, 10:00 PM CDT | Areal Flood Warning | CRP | Jim Wells, Kleberg | 6 hr |
| Jun 1, 12:12 AM CDT | Special Marine Warning | CRP | 93 min | |
| Jun 1, 1:03 AM CDT | Special Marine Warning | CRP | 87 min |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.